Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 14, 2006, 10:18 PM EDT for Gallia County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2006, 10:18 PM EDT (02:18 UTC)
- Expired
- Apr 14, 2006, 10:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Gallia County, OH
The radar
The Charleston,WV radar (KRLX), 86 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 150218
SVRRLX
OHC053-150245-
/O.NEW.KRLX.SV.W.0032.060415T0218Z-060415T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 PM EDT FRI APR 14 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GALLIA COUNTY IN SOUTHEAST OHIO
* UNTIL 1045 PM EDT
* AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VINTON...OR ABOUT 7 MILES NORTH OF RIO GRANDE...AND MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
KYGER...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3903 8243 3903 8243 3903 8233 3901 8232
3899 8210 3894 8211 3889 8215 3884 8215
3881 8218 3891 8245
$$
182 follow-up statements
000
WWUS51 KRLX 150226
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT FRI APR 14 2006
OHC053-150245-
/O.CON.KRLX.SV.W.0032.000000T0000Z-060415T0245Z/
GALLIA OH-
1025 PM EDT FRI APR 14 2006
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN GALLIA COUNTY...
AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VINTON...OR ABOUT NEAR RIO GRANDE...MOVING SOUTHEAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KYGER...GALLIPOLIS AND CHESHIRE
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR SOUTHEAST OHIO AND WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3903 8243 3903 8243 3903 8233 3901 8232
3899 8210 3894 8211 3889 8215 3884 8215
3881 8218 3891 8245
$$
15000
WWUS51 KRLX 150247
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 PM EDT FRI APR 14 2006
OHC053-150257-
/O.EXP.KRLX.SV.W.0032.000000T0000Z-060415T0245Z/
GALLIA OH-
1047 PM EDT FRI APR 14 2006
THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GALLIA COUNTY EXPIRES
AT 1045 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR SOUTHEAST OHIO AND WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3903 8243 3903 8243 3903 8233 3901 8232
3899 8210 3894 8211 3889 8215 3884 8215
3881 8218 3891 8245
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:24 PM EDT, 54 minutes earlier.
Area forecast discussion, Apr 14, 9:24 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 924 PM EDT FRI APR 14 2006 .SHORT TERM /REST OF TONIGHT/... BUSY EVENING. EARLIER STORMS WERE ABLE TO WORK WITH DECENT INSTABILITY AND STRONG SHEAR TO PRODUCE PLENTY OF LARGE HAIL REPORTS AS WELL AS A COUPLE OF STRONG WIND EVENTS. ATTENTION NOW TURNS UPSTREAM TO ACTIVITY CONTINUING TO ROLL TOWARDS US IN THE NW FLOW. SUNSET HAS ALLOWED SOME MID LEVEL COOLING TO REALIZE MORE INSTABILITY...AND ACTIVITY CONTINUES TO ROLL ALONG BOUNDARY FROM PREVIOUS COMPLEXES. CURRENT THINKING IS THAT MOST OF THE ACTIVITY OVERNIGHT WILL BE ACROSS CENTRAL AND SOUTHERN WEST VIRGINIA...NORTHEAST KENTUCKY...AND SOUTHWEST VIRGINIA. THESE AREAS HAVE NOT RECEIVED AS MUCH RAINFALL AS AREAS TO THE NORTH. THUS...WITH CAUTION...AM KEEPING FLOOD WATCH OUT OF THE PICTURE FOR NOW. HOWEVER...IF CURRENT CONVECTIVE TRENDS ACROSS NORTHERN INDIANA/OHIO CONTINUE...A SHORT-FUSE FLOOD WATCH MAY BECOME NECESSARY. HOWEVER...SEVERE THREAT WILL CONTINUE FOR AT LEAST A FEW HOURS AS STORMS ROLL INTO MOSTLY UNSPOILED AIRMASS. RECONIFGURED POPS TO FOCUS ON CENTRAL AND SOUTHERN AREAS. ALSO UPPED SKY COVER IN THESE AREAS. TEMPERATURES ACCEPTABLE FOR NOW AND SIMPLY RECALCULATED HOURLIES. && .PREV DISCUSSION... /ISSUED 739 PM EDT FRI APR 14 2006/ AVIATION... OBVIOUSLY A BUSY EVENING...WITH SEVERE THUNDERSTORM WATCH IN PLACE AND STRONG STORMS FIRING ACROSS NORTHERN AND EASTERN WEST VIRGINIA. HAVE INCLUDED TEMPO TSRA AT ALL TAF SITES THROUGH AT LEAST 05Z OR SO...AS MORE COMPLEXES ARE FORMING OFF TO THE WEST. INCLUDED MVFR/IFR WITH THE STORMS. MAY NEED TO EXTEND TSRA LATER INTO THE NIGHT WITH FUTURE UPDATES. QUIET PERIOD FROM SUNRISE THROUGH 17Z OR SO WITH BRIEF WINDOW OF VFR CONDITIONS...FOLLOWED BY THE POSSIBILITY OF MORE STORMS TOMORROW AFTERNOON. THESE MAY BE MORE SCATTERED IN NATURE...JUST INCLUDED CB FOR NOW. PREV DISCUSSION... /ISSUED 349 PM EDT FRI APR 14 2006/ SHORT TERM /SATURDAY THROUGH MONDAY MORNING/... THIS TIME FRAME IS DOMINATED BY A WEAK BOUNDARY MEANDERING SOUTH TO NORTH THROUGH THE CWA...UNTIL LOW PRESSURE GETS MORE ORGANIZED IN THE MIDWEST...AND TRAVELS EAST SOUTHEAST ALONG THE BOUNDARY INTO THE CWA BY 12Z MONDAY MORNING. WITH H85 TEMPS IN THE 12-14C RANGE...EXPECT WARM DAYS AND NIGHTS TO CONTINUE. SOME SLIGHTLY COOLER AIR WILL TRY TO INVADE THE NORTH AT TIMES. BETTER CHANCE OF SHOWERS AND TSTORMS PERHAPS CRW AND SOUTH SATURDAY...BUT HAVE AT LEAST CHC POPS EVERYWHERE...AS ANY REMNANT BOUNDARIES FROM DEVELOPMENT FURTHER WEST MAY BE ENOUGH TO GET SOMETHING GOING...WITH STILL SOME INSTABILITY. LAPSE RATES THOUGH NOT AS STEEP AS FRIDAY. MODELS THEN HINT AT BOUNDARY MOVING BACK NORTH SLIGHTLY SUNDAY...AGAIN WITH SHOWER AND TSTORM CHANCES. MORE HIGHS TRICKY SUNDAY...WITH ENOUGH OF A NORTHERLY COMPONENT TO KEEP THE NORTH PERHAPS SLIGHTLY COOLER THEN CENTRAL AND SOUTH. MODELS AND SREF BEGIN TO DIFFER LATE SUNDAY INTO MONDAY MORNING. GFS KEEPS H5 LOW STRONGER AND CLOSED OFF...AS THE SYSTEM ENTERS THE CWA...WHERE NAM AND SREF TENDS TO OPEN THE WAVE MORE. NONETHELESS...THE MORE ORGANIZED SYSTEM SHOULD HAVE A BETTER CHANCE OF PRODUCING MORE NUMEROUS SHOWERS AND THUNDERSTORMS...WITH COOLER AIR IN THE MID LEVELS AND BETTER LAPSE RATES LATE SUNDAY EVENING INTO MONDAY MORNING...ESPECIALLY AFTER HIGHS AGAIN IN THE UPPER 70S TO LOWER 80S. LONG TERM /MONDAY THROUGH FRIDAY/... SYSTEM PULLS OFF TO THE EAST ON MONDAY BRINGING AN END TO THE PRECIPITATION. SOME MINOR DIFFERENCES EXIST BETWEEN THE NAM AND GFS FOR MONDAY. GFS HAS BEEN FAIRLY CONSISTENT FROM RUN TO RUN...SO WILL LEAN TOWARD THE GFS. TUESDAY THEN LOOKS DRY AS HIGH PRESSURE CONTROLS THE WEATHER. NEXT SYSTEM ON TAP FOR WEDNESDAY AND THURSDAY AS FRONT ARRIVES FROM THE WEST. PREV DISCUSSION... /ISSUED 150 PM EDT FRI APR 14 2006/ SHORT TERM /THROUGH TONIGHT/... AREA IS IN BETWEEN CONVECTIVE COMPLEXES AT THIS TIME...WITH LAST STORMS PUSHING THROUGH NORTHERN MOUNTAINS AT THIS TIME AND COMPLEX UPSTREAM DEVELOPING INTO WESTERN INDIANA. SPC HAS UPGRADED SOUTHERN OHIO INTO A MODERATE RISK OF SEVERE STORMS AND WITH GOOD HEATING AND STRONG DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON OVER THAT AREA...EXPECT THE COMPLEX TO STRENGTHEN AS IT MOVES INTO SOUTHERN OHIO. THE COMPLEX SHOULD MOVE INTO OUR CWA AROUND 00Z OR SO AND ROLL EAST ACROSS THE AREA. WILL CARRY LIKELY TO CATEGORICAL POPS OVERNIGHT WITH THIS COMPLEX. COULD CERTAINLY SEE SOME SEVERE WEATHER THIS EVENING AS THE SYSTEM MOVES INTO THE AREA WITH GREAT INSTABILITY FOR THE COMPLEX TO FEED ON. TEMPERATURES WILL REMAIN FAIRLY MILD WITH DEWPOINTS IN THE UPPER 50S TO LOWER 60S...AND STAYED RELATIVELY CLOSE TO MOS GUIDANCE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...CL
Hazardous weather outlook, Apr 14, 4:52 AM EDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 452 AM EDT FRI APR 14 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-150900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 452 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...AS A VERY WARM...MOIST AND UNSTABLE AIR MASS SETTLES OVER THE AREA. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE OVER SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...AND WESTERN WEST VIRGINIA. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS WEEKEND...MAINLY SUNDAY INTO SUNDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. WE WILL ALSO BE MONITORING WHERE HEAVY RAINFALL OCCURS...AS FLOOD WATCHES MAY BE NEEDED WHERE REPEATED EPISODES OF HEAVY RAINFALL RAISE THREAT FOR SAID RAINFALL BECOMING EXCESSIVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. TRM / 29
In the hours before
Local storm report, Apr 14, 7:55 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
755 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL ENTERPRISE 39.42N 80.27W
04/14/2006 U1.00 INCH HARRISON WV PUBLIC
EVENT OCCURRED BETWEEN
737 PM 04/14/2006 AND 752 PM 04/14/2006
0752 PM HAIL LOST CREEK 39.17N 80.40W
04/14/2006 U1.00 INCH HARRISON WV PUBLIC
EVENT OCCURRED BETWEEN
737 PM 04/14/2006 AND 752 PM 04/14/2006
&&Local storm report, Apr 14, 8:05 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
805 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL OCEANA 37.73N 81.55W
04/14/2006 U0.88 INCH WYOMING WV PUBLIC
EVENT OCCURRED BETWEEN
&&Local storm report, Apr 14, 8:10 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
810 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL SHINNSTON 39.37N 80.31W
04/14/2006 U1.00 INCH HARRISON WV PUBLIC
EVENT OCCURRED BETWEEN
736 PM 04/14/2006 AND 751 PM 04/14/2006
&&Local storm report, Apr 14, 8:15 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
815 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL LOST CREEK 39.17N 80.40W
04/14/2006 U1.25 INCH HARRISON WV PUBLIC
EVENT OCCURRED BETWEEN
757 PM 04/14/2006 AND 812 PM 04/14/2006
&&Local storm report, Apr 14, 8:19 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
819 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL MOUNT CLARE 39.17N 80.33W
04/14/2006 U0.88 INCH HARRISON WV PUBLIC
EVENT OCCURRED BETWEEN
746 PM 04/14/2006 AND 801 PM 04/14/2006
&&Local storm report, Apr 14, 10:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1008 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL JACKSON 39.04N 82.65W
04/14/2006 U0.75 INCH JACKSON OH PUBLIC
EVENT OCCURRED BETWEEN
949 PM 04/14/2006 AND 1004 PM 04/14/2006
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:45 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Lawrence | 30 min |
| Apr 14, 10:12 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.